Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 367, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2007, 5:45 PM CDT for Holmes County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 20, 2007, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 202244
SVRJAN
MSC051-202345-
/O.NEW.KJAN.SV.W.0367.070720T2245Z-070720T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
* UNTIL 645 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF TCHULA...OR ABOUT 13 MILES SOUTH OF ITTA BENA...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TCHULA BY 605 PM CDT...
LEXINGTON BY 625 PM CDT...
BROZVILLE BY 630 PM CDT...
MCMILLAN BY 635 PM CDT...
FRANKLIN BY 640 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3335 9022 3322 8978 3290 8995 3305 9033
3310 9035 3315 9031 3331 9031 3334 9028
3336 9028 3338 9031 3339 9029
$$
OLB1 follow-up statement
000
WWUS54 KJAN 202322
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI JUL 20 2007
MSC051-202345-
/O.CON.KJAN.SV.W.0367.000000T0000Z-070720T2345Z/
HOLMES MS-
622 PM CDT FRI JUL 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HOLMES COUNTY...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CRUGER...OR
ABOUT 8 MILES SOUTHWEST OF BLACK HAWK...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL HOLMES COUNTY AT 640 PM CDT
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3335 9022 3322 8978 3290 8995 3305 9033
3310 9035 3315 9031 3331 9031 3334 9028
3336 9028 3338 9031 3339 9029
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 20, 4:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI JUL 20 2007 .SHORT TERM... THE LARGE ANTICYCLONIC RIDGING THAT HAS BEEN AFFECTING OUR WEATHER FOR THE PAST COUPLE OF DAYS IS CONTINUING TO BREAK DOWN AND MOVE FURTHER SOUTH AS A LARGE TROUGH IS BUILDING IN OVER THE EASTERN CONUS. A COLD FRONT CURRENTLY OVER TENNESSEE IS THE LEADING EDGE OF THIS TROUGH...WHICH WILL SLIGHTLY CHANGE OUR WEATHER PATTERN AROUND HERE FOR THE WEEKEND. THIS FRONT IS FIRING UP A LINE OF THUNDERSTORMS OVER NORTHERN MISSISSIPPI AND IS FORECAST TO MOVE SOUTHBOUND. INSTABILITY AHEAD OF THE FRONT REMAINS FAIRLY HIGH WITH MLCAPE VALUES AT OR ABOVE 2000 J/KG. SURFACE TEMPERATURES NEAR 90 DEGREES AND HIGH DEWPOINTS WILL ALSO HELP IN THE DEVELOPMENT OF THESE STORMS. FOR TONIGHT...MOST OF THE NORTHERN COUNTIES IN THE JAN CWA WILL HAVE SEEN RAINFALL. HOWEVER...THE DRIER AIR BEHIND THE COLD FRONT WILL BE SLOWER TO ARRIVE AS THE MAJORITY OF THE RAINFALL IS WELL AHEAD OF THE ACTUAL FRONT. THE HUMIDITY WILL REMAIN HIGH TONIGHT THROUGH MOST OF MISSISSIPPI...THEN BEGIN TO DECREASE OVER NORTHERN ZONES AROUND MIDDAY ON SATURDAY. THUNDERSTORMS WILL BE MOST PREVALENT OVER CENTRAL AND SOUTHERN ZONES ON SATURDAY SINCE THAT WILL BE THE BEST AREA FOR FORCING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS BEIG THE MAIN THREAT. TEMPERATURES SHOULD GENERALLY BE IN THE UPPER 80S IN NORTHERN ZONES TO LOWER 90S IN SOUTHERN ZONES. POPS WERE RAISED FOR AREAS SOUTH OF INTERSTATE 20 ON SATURDAY TO ACCOUNT FOR THE PASSAGE OF THIS FRONT. /DH/ .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY... THERE SEEMS TO BE SOME DIFFERENCE IN OPINION OF THE UPPER FLOW FOR THE LONG TERM. THE LATEST 12Z GFS HAS THE UPPER PATTERN WILL BE CHANGING FROM A NORTHERLY FLOW TO A SOUTHWESTERLY FLOW...WHICH WILL BE UNDER THE INFLUENCE OF A CLOSED UPPER LOW OVER THE MIDDLE MISSISSIPPI VALLEY. THE POSITION OF THE CLOSED LOW NEARLY MATCHES THE EUROPEAN MODEL. THE EUROPEAN TRANSITIONS FROM A NORTHERLY FLOW TO A LIGHT FLOW WITH A CLOSED LOW OVER THE MID TO UPPER MISSISSIPPI VALLEY. THE ENSEMBLES TRANSITIONED FROM A NORTHERLY FLOW TO A FLAT UPPER RIDGE OVER THE REGION FOR NEXT WEEK. WILL GO CLOSER TO A COMPROMISE WITH THE EUROPEAN AND GFS MODELS FOR THE LONG TERM. FOR SATURDAY NIGHT THE FRONT WILL PUSH SOUTH TO THE COAST BY EARLY SUNDAY. THE RAINS WILL END FROM THE NORTH. THE UPPER FLOW WILL CHANGE FROM A NORTHERLY FLOW TO A LIGHT AND VARIABLE FLOW WITH A WEAKNESS IN THE HEIGHT FIELDS OVERHEAD. DRYER NORTHERLY FLOW WILL PUSH INTO THE REGION FOR SUNDAY INTO MONDAY WITH VERY LITTLE CHANCE FOR RAIN EXPECTED. THIS SEEMED TO BE THE CONSENSUS AMONG THE MODELS...INCLUDING THE UKMET. WITH THE DRIER AIR FOR BOTH SUNDAY AND MONDAY TEMPS SHOULD DIP MAINLY INTO THE LOWER AND MIDDLE 60S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. HIGHS FROM SUNDAY AND MONDAY WILL BE IN THE UPPER 80S TO LOWER 90S. FOR TUESDAY THROUGH FRIDAY MODELS START TO STRAY FROM EACH OTHER ON SOLUTIONS...EXCEPT FOR THE GFS AND EUROPEAN...WHICH BRINGS SOME LOWER CONFIDENCE IN THE FORECAST...ESPECIALLY WHEN THE GFS SUDDENLY PUSHES UPPER LOW TO THE MIDDLE MISSISSIPPI VALLEY. NOW THE 12Z GFS RETROGRADES THE CLOSED UPPER LOW FROM THE EASTERN SEABOARD TO THE MIDDLE MISSISSIPPI VALLEY ON A TUESDAY TO FRIDAY TIME PERIOD. THIS WILL RESULT IN BETTER RETURN MOISTURE COMING EARLIER TO THE REGION ON WEDNESDAY NIGHT AS SOUTHWEST FLOW BEGINS TO DEVELOP OVER THE REGION. THE GFS SHOWS SOME CONVECTIVE FEED BACK ON THURSDAY ACROSS THE REGION. OUR CHANCES OF RAIN WILL CONTINUE THROUGH FRIDAY AS SHORT WAVES ROTATE AROUND THE UPPER CLOSED LOW ACROSS THE REGION. THE GFS STARTS TO BRING IN SOME RETURN MOISTURE ACROSS THE REGION FOR LATE TUESDAY THROUGH FRIDAY. THE BEST PRECIPITABLE WATER WILL COME IN FOR LATE THURSDAY INTO FRIDAY...WHEN PWATS WILL BE AROUND 2 INCHES. UPPER RIDGING WILL RETROGRADE BACK TO THE ROCKIES. SO AS THE UPPER LOW MOVES TOWARD THE MIDDLE MISSISSIPPI VALLEY...THIS WILL OPEN THE GULF UP AND GRADUALLY INCREASE OUR RAIN CHANCES DURING THE SECOND HALF OF THE WORK WEEK. MODELS SEEM TO BE TRENDING BACK AND FORTH WITH THE CLOSED UPPER LOW...SO DO NOT HAVE VERY HIGH CONFIDENCE WITH THIS SOLUTION EVEN THOUGH THE GFS IS TRENDING TOWARD THE EUROPEAN. AS FAR AS GUIDANCE GOES...WENT WITH THE COOLER GUIDANCE TEMPS WITH LOWS IN THE LOWER TO MIDDLE 60S FOR SUNDAY THROUGH TUESDAY MORNINGS WITH THE DRYER AIRMASS IN PLACE. MORNING LOWS WILL BEGIN TO MODERATE AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION AS THE UPPER LOW RETROGRADES TOWARD THE MIDDLE MISSISSIPPI VALLEY. MADE ONLY A SLIGHT ADJUSTMENT AS LOWS RISE TO THE UPPER 60S AND LOWER 70S. AS FAR AS GUIDANCE IS CONCERNED...FOR HIGHS WENT WITH THE SLIGHTLY COOLER ROUND OF THE 12Z MEX RUN. LOW LEVEL 850 MB TEMPS WILL BE AROUND 13-14C...WHICH CORRESPONDS TO HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S. THERE WAS SOME MIDDLE 80S FROM MODEL OUTPUT...WHICH SEEMED TO BE A LITTLE ON THE COOL SIDE. SO MADE SLIGHT ADJUSTMENT TO MEX AND ENSEMBLE GUIDANCE. AS FAR AS POPS ARE CONCERN WITH CONFIDENCE NOT REAL HIGH CUT DOWN POPS AROUND 20 PERCENT DURING THE WEEK. /17/ && .AVIATION... WIDESPREAD IFR CONDITIONS HAVE BEEN PRESENT IN NORTHERN MISSISSIPPI LATE THIS AFTERNOON AS WIDESPREAD CONVECTION HAS DEVELOPED. VISIBILITIES MAY BE REDUCED TO HALF A MILE OR LESS AS THUNDERSTORMS MOVE THROUGH...AND ABOUT 2 TO 4 MILES IN AREAS THAT ARE RECEIVING MODERATE RAIN. FOR AREAS SOUTH OF GREENWOOD...MAINLY VFR CONDITIONS SHOULD PREVAIL UNTIL CONDITIONS DETERIORATE LATER THIS EVENING. GUSTY WINDS UP TO 35 KNOTS WILL BE POSSIBLE AT THE LEADING EDGE OF THUNDERSTORMS...BUT SHOULD BE VERY BRIEF. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 89 64 92 / 48 47 7 4 MERIDIAN 70 90 63 92 / 52 41 7 3 VICKSBURG 71 89 66 92 / 47 52 6 4 HATTIESBURG 72 90 67 93 / 41 69 21 3 NATCHEZ 72 88 67 88 / 42 69 21 6 GREENVILLE 69 89 63 91 / 55 27 4 3 GREENWOOD 67 90 63 90 / 57 23 6 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH/17
Hazardous weather outlook, Jul 20, 3:20 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT FRI JUL 20 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 320 PM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DEEP GULF MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND A DEEPENING UPPER LEVEL TROUGH TO DEVELOP SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. A COLD FRONT WILL DROP INTO THE NORTHERN COUNTIES OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT AND SHOULD HELP DEVELOP ADDITIONAL THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 45 MPH AND LOCALLY HEAVY DOWNPOURS...ALONG WITH FREQUENT LIGHTNING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH WINDS GUSTS OF 60 MPH OR GREATER. ADDITIONAL THUNDERSTORM ACTIVITY CAN BE EXPECTED ON SATURDAY AS WELL AS THE COLD FRONT MOVES FURTHER SOUTH. THE MAJORITY OF THE ACTIVITY SHOULD BE ALONG AND SOUTH OF INTERSTATE 20...AND THE MAIN THREATS WOULD LIKELY BE GUSTY WINDS OF 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES...ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING OR SATURDAY AFTERNOON...BUT SHOULD NOT OTHERWISE BE NEEDED THROUGH NEXT FRIDAY...JULY 27. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. DFH/MRM
In the hours before
Local storm report, Jul 20, 3:34 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 5 W WEST POINT 33.61N 88.73W
07/20/2007 CLAY MS LAW ENFORCEMENT
S.O. REPORTED TREE DOWN
&&
BURSELocal storm report, Jul 20, 3:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
07/20/2007 LOWNDES MS EMERGENCY MNGR
CD REPORTED TREE DOWN...ALSO TWO HOMES STRUCK BY
LIGHTNING
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 49 min |
| Jul 20, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 48 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 20, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 39 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 59 min |
| Jul 20, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 61 min |
| Jul 20, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 26 min |
| Jul 20, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 49 min |
| Jul 20, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Jul 20, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 64 min |
| Jul 20, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.